Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 97, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 9, 2007, 5:32 PM MDT for Cheyenne County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2007, 5:32 PM MDT (23:32 UTC)
- Expired
- Jun 9, 2007, 6:20 PM MDT
- In force
- 48 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Cheyenne County, CO
The radar
The Pueblo radar (KPUX), 109 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 092332 SVRGLD COC017-100030- /O.NEW.KGLD.SV.W.0097.070609T2332Z-070610T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 532 PM MDT SAT JUN 9 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO... * UNTIL 630 PM MDT * AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF AROYA...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AROYA AROUND 555 PM MDT... WILD HORSE AROUND 615 PM MDT... PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 3887 10319 3863 10318 3875 10268 3909 10287 $$ MCGUIRE
2 follow-up statements
000 WWUS53 KGLD 092348 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 547 PM MDT SAT JUN 9 2007 COC017-100030- /O.CON.KGLD.SV.W.0097.000000T0000Z-070610T0030Z/ CHEYENNE CO- 547 PM MDT SAT JUN 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR NORTHWESTERN CHEYENNE COUNTY... AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF AROYA...MOVING NORTHEAST AT 20 MPH. LAT...LON 3899 10316 3870 10317 3875 10268 3909 10287 $$ MCGUIRE
000 WWUS53 KGLD 100020 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 620 PM MDT SAT JUN 9 2007 COC017-100030- /O.CAN.KGLD.SV.W.0097.000000T0000Z-070610T0030Z/ CHEYENNE CO- 620 PM MDT SAT JUN 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEYENNE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. BRIEF HEAVY RAIN AND GUSTY WINDS WILL REMAIN POSSIBLE AS THE STORM MOVES NORTHEAST INTO SOUTHWEST KIT CARSON COUNTY. LAT...LON 3899 10316 3870 10317 3875 10268 3909 10287 $$ MCGUIRE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:48 PM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 9, 2:48 PM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 248 PM MDT SAT JUN 9 2007 .DISCUSSION... UPPER RIDGE HAS MOVED TOWARD EASTERN TX AND KS IN RESPONSE TO DIGGING UPPER LOW NEAR THE BAJA RGN OF CA. SFC LEE TROUGHING HAS DEVELOPED IN EASTERN CO AS ADVERTISED WITH SOUTHERLY LLVL FLOW TRANSPORTING INCREASING MOISTURE INTO THE CWA. IN FACT SFC OBS HAVE INDICATED A STEADY INCREASE IN DEW POINTS THROUGH THE AFTERNOON. LATEST WV SATELLITE IMAGERY INDICATES A S/WV TROUGH RIDING UP THE BACKSIDE OF THE UPPER RIDGE AND IS CURRENTLY PUNCHING UP IN NORTHERN NM AND SOUTHERN CO WHERE A FEW TSRA HAVE DEVELOPED. AS THE LLVL GRADIENT REMAINS OUT OF THE SOUTH AND WITH WEAK SFC CONVERGENCE AND THE S/WV TROUGH WORKING ITS WAY TO THE NORTHEAST...MAINTAINED CHANCES OF TSRA TONIGHT. EXPECTING WARMER TEMPS TONIGHT DUE TO WARMER AND MORE MOIST AIRMASS WITH LOWS IN THE MID 50S TO LOWER 60S. ANOTHER S/WV TROUGH ASSOCIATED WITH THE SOUTHERN STREAM UPPER TROUGH IS EXPECTED TO RIDE UP ON THE PERIPHERY OF THE UPPER RIDGE. A WEAK WARM FRONT EXTENDING IN EASTERN OKLAHOMA IS PROGGED TO PUSH INTO NORTHERN KANSAS ON SUN WITH A SFC LEE TROUGH ONCE AGAIN DEVELOPING IN EASTERN CO. CONVERGENCE ALONG THE FRONT ALONG WITH AMPLE LLVL MOISTURE AND UPWARD MOTION WILL LEAD TO CONTINUED CHANCES OF TSRA SUN. HOWEVER THE AXIS OF GREATEST INSTABILITY WILL LIE NORTH AND EAST OF THE CWA WHICH IS WHERE SPC HAS OUTLINED THE SLIGHT RISK AREA. WITH CONTINUED SFC SOUTHERLY FLOW AND AS 850 HPA TEMPS CONTINUE TO WARM...EXPECT WARMER TEMPS IN THE LOWER 90S SUN. THE SOUTHERN STREAM UPPER TROUGH WILL FURTHER DEEPEN AND GRADUALLY WORK ITS WAY TO THE NORTHEAST MON NIGHT CAUSING THE UPPER RIDGE TO FURTHER AMPLIFY AS IT SLIDES FURTHER TO THE EAST. SEVERAL UPPER LEVEL DISTURBANCES WILL HEAD INTO THE AREA MON WITH MODEL GUIDANCE INDICATING STRONGER DYNAMICS. HOWEVER TUE APPEARS TO HAVE THE GREATEST CHANCE WITH PRECIP AS THE SOUTHERN UPPER TROUGH PHASES WITH A NORTHERN BRANCH TROUGH THAT IS PROGGED TO SLIDE ACROSS THE NORTHERN HIGH PLAINS. IN FACT BUMPED UP POPS SOME TO ACCOUNT FOR THIS. HEAVY RAIN LOOKS PROBABLE AS PWS INDICATE PRECIP VALUES OVER AN INCH ON FORECAST SOUNDINGS BUT DECIDED TO HOLD OFF ON INSERTING ANY HEAVY PRECIP MENTION FOR NOW AS WOULD LIKE TO EVALUATE FURTHER MODEL RUNS FOR CONSISTENCY IN THIS TREND. MEDIUM RANGE MODELS STILL INDICATE A FRONT WILL SLIDE THROUGH THE CWA SOMETIME EARLY WED WHILE THE UPPER TROUGH SLOWLY MOVES TO THE EAST. THIS IS DIFFERENT THAN YESTERDAY WHERE MEDIUM RANGE MODELS WERE INDICATING AN UPPER RIDGE BUILDING OVER THE CENTRAL PLAINS WHICH WOULD SPELL DRY AND WARMER WEATHER. FOR NOW...JUST BROAD BRUSHED SLIGHT CHANCE POPS IN THE WED THROUGH THU TIME FRAME AND KEPT FRI DRY. .AVIATION...A SURFACE TROUGH AXIS IN EASTERN COLORADO WILL BE THE FOCUS FOR SOME THUNDERSTORM DEVELOPMENT THIS EVENING AS A SHORTWAVE RIDES UP THE BACK OF THE RIDGE ALOFT. CLOUDS WILL GRADUALLY INCREASE BUT CONDITIONS SHOULD REMAIN VFR EXCEPT UNDER THUNDERSTORMS WHERE SOME LOCAL MVFR CONDITIONS WILL EXIST. LATER TONIGHT CLOUDS WILL DECREASE TO CLEAR SKY SUNDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && CLK/FS
Hazardous weather outlook, Jun 9, 10:58 AM MDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1058 AM MDT SAT JUN 9 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1058 AM MDT SAT JUN 9 2007 /1158 AM CDT SAT JUN 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING AS A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS THE CENTRAL HIGH PLAINS. A TROUGH AXIS IN EASTERN COLORADO WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. ANY STORMS THAT DEVELOP WILL MOVE EAST INTO THE REST OF THE TRI-STATE AREA DURING THE EVENING. THE PRIMARY THREAT WITH ANY STORMS THAT DEVELOP IS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY INCREASING MOISTURE WITH SOUTHERLY SURFACE WINDS AND A SERIES OF DISTURBANCES ALOFT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE TRI-STATE REGION EACH DAY FROM SUNDAY THROUGH WEDNESDAY. LARGE HAIL AND DAMAGING WINDS MAY PRODUCED WITH SOME OF THE STRONGER STORMS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. FS
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.